Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 49, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 16, 2013, 6:41 PM CDT for Madison County, Warren County, Iowa. It took effect at Jun 16, 2013, 7:00 PM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 6:41 PM CDT (23:41 UTC)
- In effect from
- Jun 16, 2013, 7:00 PM CDT
- Expired
- Jun 18, 2013, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 30 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River near Norwalk (NRWI4).
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
360 WGUS43 KDMX 162341 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT SUN JUN 16 2013 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND LAKES LINK IN THE HYDROLOGY SECTION. && IAC121-181-172341- /O.NEW.KDMX.FL.W.0049.130617T0000Z-130618T1200Z/ /NRWI4.1.ER.130617T0000Z.130617T0600Z.130617T1200Z.NO/ 641 PM CDT SUN JUN 16 2013 ...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MONDAY MORNING. * AT 6:30 PM SUNDAY THE STAGE WAS 21.7 FEET...OR 0.3 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 22.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO 22.5 FEET...OR 0.5 FEET ABOVE FLOOD STAGE...AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED. && LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379 $$
3 follow-up statements
886 WGUS83 KDMX 170336 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1036 PM CDT SUN JUN 16 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...NORTH RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...MADISON... POLK...WARREN ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...RACCOON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND LAKES LINK IN THE HYDROLOGY SECTION. && IAC013-180336- /O.EXT.KDMX.FL.W.0044.000000T0000Z-130619T0600Z/ /CEDI4.2.ER.130614T1237Z.130615T1745Z.130618T0600Z.NO/ 1036 PM CDT SUN JUN 16 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL EARLY TUESDAY MORNING. * AT 9:45 PM SUNDAY THE STAGE WAS 89.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS. && LAT...LON 4255 9255 4264 9255 4264 9233 4255 9236 $$ IAC153-180336- /O.EXT.KDMX.FL.W.0047.000000T0000Z-130621T1200Z/ /DESI4.1.ER.130615T2352Z.130617T0600Z.130620T1200Z.NO/ 1036 PM CDT SUN JUN 16 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE CENTER STREET DAM...TO RUNNELLS. * UNTIL THURSDAY MORNING. * AT 10:00 PM SUNDAY THE STAGE WAS 25.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 25.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE... AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 25.7 FEET...WATER SURROUNDS THE BASE OF SIMON ESTES AMPHITHEATER. && LAT...LON 4159 9356 4159 9366 4154 9356 4145 9333 4152 9333 $$ IAC153-180336- /O.CON.KDMX.FL.W.0048.000000T0000Z-130622T0000Z/ /DEMI4.1.ER.130615T2016Z.130616T1630Z.130621T0000Z.NO/ 1036 PM CDT SUN JUN 16 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK... TO THE DES MOINES RIVER. * UNTIL THURSDAY EVENING. * AT 9:45 PM SUNDAY THE STAGE WAS 13.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 13.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE... AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS PARK. && LAT...LON 4156 9368 4158 9367 4159 9362 4157 9361 $$ IAC121-181-180336- /O.EXT.KDMX.FL.W.0049.000000T0000Z-130618T1400Z/ /NRWI4.1.ER.130617T0054Z.130617T0600Z.130617T1400Z.NO/ 1036 PM CDT SUN JUN 16 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL MONDAY MORNING. * AT 10:15 PM SUNDAY THE STAGE WAS 22.2 FEET...OR 0.2 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 22.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE... AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE MONDAY MORNING. * IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED. && LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379 $$
684 WGUS83 KDMX 170758 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 258 AM CDT MON JUN 17 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...RACCOON RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...POLK RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND LAKES LINK IN THE HYDROLOGY SECTION. && IAC013-180758- /O.CON.KDMX.FL.W.0044.000000T0000Z-130619T0600Z/ /CEDI4.2.ER.130614T1237Z.130615T1745Z.130618T0600Z.NO/ 258 AM CDT MON JUN 17 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 1:45 AM MONDAY THE STAGE WAS 89.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 88.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. * IMPACT...AT 89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS. && LAT...LON 4255 9255 4264 9255 4264 9233 4255 9236 $$ IAC153-180758- /O.CON.KDMX.FL.W.0047.000000T0000Z-130621T1200Z/ /DESI4.1.ER.130615T2352Z.130617T0615Z.130620T1200Z.NO/ 258 AM CDT MON JUN 17 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE CENTER STREET DAM...TO RUNNELLS. * UNTIL THURSDAY MORNING. * AT 2:00 AM MONDAY THE STAGE WAS 25.6 FEET...OR 1.6 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED. && LAT...LON 4159 9356 4159 9366 4154 9356 4145 9333 4152 9333 $$ IAC153-180758- /O.CON.KDMX.FL.W.0048.000000T0000Z-130622T0000Z/ /DEMI4.1.ER.130615T2016Z.130616T1630Z.130621T0000Z.NO/ 258 AM CDT MON JUN 17 2013 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK... TO THE DES MOINES RIVER. * UNTIL THURSDAY EVENING. * AT 1:45 AM MONDAY THE STAGE WAS 13.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 13.5 FEET...OR 1.5 FEET ABOVE FLOOD STAGE...THIS MORNING. GO BELOW FLOOD STAGE THURSDAY EVENING. * IMPACT...AT 13.5 FEET...WATER AFFECTS THE LOW AREAS OF WATER WORKS PARK. && LAT...LON 4156 9368 4158 9367 4159 9362 4157 9361 $$ IAC121-181-180758- /O.EXT.KDMX.FL.W.0049.000000T0000Z-130618T1223Z/ /NRWI4.1.ER.130617T0054Z.130617T0330Z.130617T1223Z.NO/ 258 AM CDT MON JUN 17 2013 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL THIS MORNING. * AT 2:15 AM MONDAY THE STAGE WAS 22.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 22.0 FEET...SEVERAL RURAL GRAVEL ROADS ARE THREATENED. && LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379 $$
744 WGUS83 KDMX 171511 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1011 AM CDT MON JUN 17 2013 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...NORTH RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES IS AVAILABLE ON THE WEB AT... WWW.WEATHER.GOV/DESMOINES. IN THE MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND LAKES LINK IN THE HYDROLOGY SECTION. && IAC121-181-171541- /O.CAN.KDMX.FL.W.0049.000000T0000Z-130618T1223Z/ /NRWI4.1.ER.130617T0054Z.130617T0330Z.130617T0915Z.NO/ 1011 AM CDT MON JUN 17 2013 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * AT 9:15 AM MONDAY THE STAGE WAS 21.6 FEET...OR 0.4 FEET BELOW FLOOD STAGE. * FORECAST...CONTINUE FALLING TO FALL TO 17.9 FEET TUESDAY MORNING. * IMPACT...AT 21.0 FEET...THE FISH HATCHERY ON HIGHWAY R57 FLOODS. WIDESPREAD AGRICULTURAL FLOODING OCCURS. && LAT...LON 4143 9379 4151 9361 4153 9346 4151 9344 4138 9379 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 16, 3:27 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 16, 3:27 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 327 PM CDT SUN JUN 16 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 258 PM CDT SUN JUN 16 2013 CONCERN WILL ONCE AGAIN BE PRECIP TRENDS...ALTHOUGH NOTHING AS SIGNIFICANT AS THE PAST SEVERAL DAYS. CURRENT LARGE SCALE SITUATION HAS SUBTLE JET AND ASSOCIATED WEAK SHORT WAVES FROM SRN CANADA INTO THE FAR NRN PLAINS...WITH ANOTHER WEAK SHORT WAVE MOVING FROM WY INTO SD. WIDELY SCATTERED SURFACE BASED CONVECTION HAS DEVELOPED OVER NRN NE AND SD IN LOW CINH AREAS AHEAD OF THIS FORCING. THIS ROUND OF CONVECTION WILL LIKELY DISSIPATE WITH LOSS OF HEATING AS IT MOVES EWD INTO MUCH DRIER AND MORE STABLE AIRMASS. SITUATION LATER TONIGHT REMAINS IN QUESTION HOWEVER. JET SEGMENT BEGINS TO MATURE SOMEWHAT OVER THE SRN GREAT LAKES WITH IA IN RIGHT ENTRANCE REGION...AND QG FORCING ASSOCIATED WITH WY/SD WAVE EVENTUALLY DRIFTS ACROSS THE STATE AS WELL. THIS IS ALSO COINCIDENT WITH WEAK ISENT LIFT NOTED NORTH ALONG 300/305K SURFACES. NAM/RAP ALSO SHOW ELEVATED INSTABILITY AND CINH AT LEAST SLIGHTLY INCREASING AND DECREASING RESPECTIVELY SO THERE IS SOME POTENTIAL FOR WEAK ELEVATED CONVECTION EARLY MON MORNING. SOUNDINGS REMAIN QUITE DRY OUTSIDE OF NARROW MOISTURE RIBBON JUST ABOVE 3KM HOWEVER SO WILL LEAVE FORECAST DRY FOR THE MOMENT BUT AT LEAST VIRGA IS POSSIBLE. VARIOUS 12Z WRF RUNS ALSO SHOW LITTLE TO NO PRECIP THROUGH THE VALID PERIOD. TRENDS WILL HAVE TO BE MONITORED LATER THIS EVENING HOWEVER. HAVE ALSO ADDED PATCHY FOG WORDING FAR SOUTH LATE WHERE WINDS WILL REMAIN LIGHT AND 60S DEWPOINTS HAVE LINGERED. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 258 PM CDT SUN JUN 16 2013 FLAT NORTHWEST UPPER FLOW IS FORECAST MONDAY MORNING ACROSS THE NORTHERN CONUS WITH SHORTWAVE TROUGHS EMBEDDED IN THE FLOW. BASED ON THE 12Z MODEL GUIDANCE...EXPECT TWO SHORTWAVE TROUGHS TO MOVE THROUGH THE IMMEDIATE VICINITY MONDAY AND TUESDAY. AT THE SURFACE...THE OVERALL THEME IS FOR A COOL HIGH PRESSURE SYSTEM TO PUSH SOUTHEAST INTO THE GREAT LAKES BY TUESDAY AFTERNOON. THERE SHOULD BE A WEAK FRONTAL PASSAGE MONDAY AFTERNOON ACROSS CENTRAL IOWA ASSOCIATED WITH ONE OF SHORTWAVES. THE FRONT SHOULD MARK THE LEADING EDGE OF THE COOLER AIR ASSOCIATED WITH THE SURFACE HIGH. THE 12Z NAM IS HAS THE GREATEST AMOUNT OF LOW-LEVEL MOISTURE AND SURFACE BASED INSTABILITY MONDAY AFTERNOON ALONG AND SOUTHEAST OF THE WEAK BOUNDARY. HOWEVER...THE 12Z GFS ALSO HAS AN UNCAPPED AIRMASS OVER CENTRAL IOWA MONDAY AFTERNOON. ALTHOUGH THE LARGE SCALE FORCING APPEARS WEEK...THERE MAY BE ENOUGH CONVERGENCE TO INITIATE SCATTERED SURFACE BASED STORMS AHEAD OF THE BOUNDARY MONDAY AFTERNOON. WILL FORECAST MODEST POPS FOR THIS SCENARIO. TUESDAY AND WEDNESDAY LOOK DRY WITH MORE STABLE AIR IN THE AREA AS THE SURFACE HIGH MOVES PAST. LOOKING AHEAD BEYOND THE MIDDLE THE WEEK...AN UPPER TROUGH IS FORECAST TO MOVE ONSHORE IN THE PACIFIC NORTHWEST WITH RIDGING ALOFT DOWNSTREAM OVER THE PLAINS. CENTRAL IOWA WILL LIKELY BE ON THE NORTH EDGE OF THE UPPER LEVEL RIDGE BY NEXT WEEKEND WITH A SURFACE BOUNDARY IN THE VICINITY. WARM MID-LEVEL TEMPS SHOULD HELP CAP CONVECTION...BUT IA APPEARS TO CLOSE TO THE SOUTHERN EDGE OF THE WESTERLIES OR THE NORTHERN EDGE OF THE CAP TO INHIBIT STORMS. WILL FORECAST WARMER TEMPERATURES IN GENERAL AND POPS...WHICH WILL TEND TO BE HIGHER AT NIGHT. && .AVIATION...16/18Z ISSUED AT 1245 PM CDT SUN JUN 16 2013 CU CONTINUES TO LIFT ACROSS SRN IA SO EXPECT VFR CONDITIONS AT ALL SITES INTO AT LEAST THE EARLY EVENING. SOME MVFR MAY LINGER TOWARD THE MO BORDER INTO EARLY AFTERNOON HOWEVER. THERE IS SOME CONCERN THAT AT LEAST MVFR FOG VSBYS MAY DEVELOP SOUTH OVERNIGHT...INCLUDING KOTM...WHERE HIGH DEWPOINTS AND LOW LEVEL MOISTURE LINGERS. THERE IS ALSO SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS LATE IN THE PERIOD...ALTHOUGH CONFIDENCE IS NOT THERE TO INCLUDE MENTION AS OF YET. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SMALL LONG TERM...JOHNSON AVIATION...SMALL
Hazardous weather outlook, Jun 16, 3:27 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 327 PM CDT SUN JUN 16 2013 IAZ039-060-171100- BLACK HAWK-POLK- 327 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SMALL PORTIONS OF THE RACCOON...DES MOINES AND CEDAR RIVER BASINS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST MONDAY AND AGAIN LATER IN THE WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...BUT IT IS TOO EARLY TO DETERMINE THE EXTENT AND TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>007-015>017-023>028-033>038-044>050-057>059-061-062-070>075- 081>086-092>097-171100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 327 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST MONDAY AND AGAIN LATER IN THE WEEK. THERE IS SOME POTENTIAL FOR SEVERE WEATHER...BUT IT IS TOO EARLY TO DETERMINE THE EXTENT AND TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMALL
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.